Kentucky, 2012

Hail in Kentucky, March 28, 2012

March 28, 2012 · NWS LMK · 8 events in 2 counties and zones

A weak cold front moved south of Interstate 64 in northern Kentucky during the mid-afternoon hours. A thin broken west to east orientated line of storms developed ahead of this boundary during the early afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A weak cold front moved south of Interstate 64 in northern Kentucky during the mid-afternoon hours. A thin broken west to east orientated line of storms developed ahead of this boundary during the early afternoon hours. Some of these storms exhibited weak rotation. Several storms produced large hail, especially along the Interstate 64 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 28, 1:17 PM EST, 40 minutes earlier.

Area forecast discussion, Mar 28, 1:17 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT WED MAR 28 2012

.Forecast Update...
Issued at 216 PM EDT Mar 28 2012

Quick update to account for Severe Thunderstorm Watch 112 which is
in effect until 900 PM EDT.  Convection continues to get organized
across southern Indiana this afternoon.  This activity will move
southeast into Kentucky this afternoon.  Main threats continue to be
damaging winds and large hail.  The best threat appears to be along
and east of a line from Jasper Indiana to Somerset Kentucky...which
is where the current watch resides.

Update issued at 106 PM EDT Mar 28 2012

Surface cold front is now just pushing into our northern CWA.
WSR-88D returns show convection beginning to fire along the front as
convective temperatures have risen above 77 degrees.  Good
west-southwesterly flow within the lower PBL has also drawn high 50s
dewpoints into the region.  This has resulted in continued
destabilization of the atmosphere across the western portions of the
region.  Objective analysis suggests that mixed layer CAPES are now
in the 750-1250 J/Kg range and should increase over the next few
hours.  Recent AMDAR soundings out of KSDF still show a bit of CIN
over the area, but this cap is eroding rapidly due to the rapid
growth in the mixed layer.  We expect that ongoing convection will
continue to become better organized over the next few hours as the
cold front plunges into the unstable and moistening airmass.  Given
the current wind fields and instability, still expect damaging winds
and large hail to be the primary severe weather threats across the
region.

Will do a quick update to the forecast elements to better handle the
clouds and PoP chances this afternoon.  Will likely adjust PoPs up a
bit in advance of the cold front.  Current temperature structure
looks good, but may have to bump highs up slightly in the north due
to the stronger insolation that has occurred.

Update issued at 1115 AM EDT Mar 28 2012

Combination of morning surface observations and satellite imagery
reveal a cold frontal boundary located just north of the county
warning area.  The front generally extends from the SW-NE from just
south of St. Louis to just south of Columbus, OH.  This boundary is
pushing southward at a decent clip and will be passing through
southern Indiana over the next few hours.

Out ahead of the front partly to mostly sunny skies were observed
with temperatures warming into the lower-middle 70s.  Dewpoints
continue to rise slowly within the southwesterly low-level flow
regime.  The highest dewpoints are still out to our west and
southwest where surface based instability is increasing.  Current
objective analysis techniques suggest that mixed layer CAPE values
have increased across southwest KY with values in the 500-1000 J/Kg
range.  Proximity soundings suggest that we are capped near the 750
hPA level and that should hold for the remainder of the morning.
Strong diurnal heating will lead to a well mixed atmosphere this
afternoon which will eventually erode this cap rather quickly.
Sounding analysis suggests that once we see dewpoints rise into the
upper 50s and surface temperatures warm to above 77 degrees we
should see convection fire.

By that time, the front is expected to generally be south of the
Ohio River.  Latest high resolution HRRR, LMK WRF-ARW, and the SPC
WRF runs all show a rapid increase in convection along the front
this afternoon.  Current thinking is that we'll see a zipper effect
approach with convection backbuilding southwestward along the front
early this afternoon.  However, bulk of the convection would likely
fire probably around or after 200 PM EDT.  Combination of moderate
instability and low shear suggests multicelluar/broken linear
convection with damaging winds and large hail being the primary
severe weather threats.  Highest threat of severe looks to be south
of the Ohio River...perhaps even south of the I-64 corridor or even
along or just south of the WK/BG parkways.  For now, have increased
PoPs a bit across our KY counties for the afternoon with the highest
values east of I-65 and south of I-64.  Convection should push
southward along the cold front and rapidly diminish after sunset due
to the loss of heating and PBL stabilization.

Current temperature structure looks good across the area and only
minor adjustment to those elements were made with this update.  Also
backed off the clouds a bit...especially downstate where more sun is
expected through the early afternoon hours. Updated forecast and
graphical products have already been transmitted.

.Short Term (Today through Thursday)...
Issued at 310 AM EDT Mar 28 2012

Main challenge today is the coverage of showers and thunderstorms
and potential for severe weather as a cold front drops southeast
through the Ohio Valley. Low pressure is almost vertically stacked
just NE of Lake Superior, with the cold front trailing back across
Chicago and into central Missouri. Activity along the front has been
quite limited overnight, with the only shower and thunderstorm
activity from east-central Illinois into northern Indiana.

As the cold front pushes southeast into Kentucky later today,
convection is expected to fire along it as it gets into a more
unstable, and slightly more moist environment. The NAM is the least
bullish of the models in terms of precip, and does not develop
anything until mid to late afternoon, when the front will be well
into Kentucky. GFS shows a lot more precip along the Ohio River. NAM
seems to have the best handle on things initially, so I am inclined
to favor it. Lack of strong convergence along the front, and lack of
deep moisture both weigh against significant development along the
front. That said, it only takes 0.01 inch to verify a POP so have
not completely discarded the GFS MOS, and will carry chance POPs
with a relatively modest QPF.

With CAPE somewhere between 1000-2000 J/kg and steep lapse rates,
storms developing in the heat of the afternoon could produce large
hail or damaging winds, so it is hard to argue with SPC Day 1 slight
risk.

Mild start to the day, strong southerly low-level flow, and lack of
substantial cloud cover all support unseasonably warm temps this
afternoon. Look for highs anywhere from the upper 70s over the
Bluegrass to the mid 80s along the TN border.

Cold front pushes through late in the day and should get far enough
south to shut off POPs in the southern tier by midnight tonight.
Temps tonight and Thursday will be quite a bit cooler than the
preceding 24 hrs, but still several degrees above normal.

.Long Term (Thursday Night through Tuesday)...
Updated at 300 AM EDT Mar 28 2012

A fast zonal upper flow will be present across the northern CONUS
Thursday night and Friday. The latest in a series of wet Pacific
systems will be crashing onto the Oregon coast while a much weaker
500mb shortwave will move across the Upper Midwest. 500mb ridging
more typical of late spring will continue across the southern
states. This will ensure continued unseasonably mild temperatures
all the way through at least late Monday.

High pressure centered over the Great Lakes late Thursday will move
off to the east. Ahead of a surface trough forecast to move across
the plains, winds will veer to the south by Friday morning. This
will allow Gulf moisture to overspread the Lower Ohio Valley by
Friday afternoon. PWATs will increase to over one inch by Friday
afternoon along with very warm temperatures and pretty stout
instability. Both the GFS and the latest NAM show weak low pressure
moving across northern Indiana Friday afternoon with central
Kentucky within the warm sector of this cyclone. Expect scattered
storms to develop Friday afternoon and continue through the evening
or early morning hours on Saturday as this cold front moves
southeast across the Commonwealth. Feel that with sufficient
heating, some storms Friday evening could be quite strong. Highs
Friday may challenge 80 across south central Kentucky.

A weak front will slide south of Kentucky early Saturday as high
pressure briefly builds south across the Great Lakes. The Bluegrass
and
southern Indiana will just get a piece of some cooler air that will
move into Ohio. Highs Saturday will fall into the mid to upper 60s
across our north.

A powerful cyclone crossing the Rockies late Sunday is forecast by
both the ECMWF and the GFS both become negatively tilted as a strong
westerly jet streaks across the Intermountain West. Low pressure
will deepen and move northeast just west of Lake Michigan by early
Monday. Its associated cold front will approach the Ohio River
Monday afternoon and will bring a chance of associated convection.

Southwest flow ahead of this system will likely bring quite warm
temperatures both Sunday and Monday with high in the mid to upper
70s.

&&

.Aviation (18Z TAF Issuance)...
Updated at 1257 PM EDT Mar 28 2012

In general, expect VFR conditions to prevail through much of the TAF
period.  Surface cold front is located across southern Indiana early
this afternoon and is moving southward.  As convective temperatures
are reached, we should see a broken line of showers and
thunderstorms develop along the advancing cold front.  These storms
will likely impact the KSDF and KLEX terminals between 28/18-22Z
time frame.  For now, will keep VCTS in the forecast at the
terminals and will adjust the forecast as needed once convective
trends and movement are established.  Ahead of the front, southwest
winds of 12-15kts with gusts up to 22-24kts will be possible.  Winds
will shift to the west and then northwest this evening as the front
sinks south of the region.  VFR conditions along with clearing skies
is likely after 29/00Z at the terminals.  Depending on the amount of
rainfall this afternoon, patchy MVFR fog may be possible at KLEX and
KBWG later tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......RAS
Long Term........JSD
Aviation.........MJ
Hazardous weather outlook, Mar 28, 9:50 AM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 AM EDT WED MAR 28 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1050 AM EDT WED MAR 28 2012 /950 AM CDT WED MAR 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL SWING SOUTHWARD THROUGH THE OUTLOOK AREA THIS
AFTERNOON.  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
THIS FRONT AND THESE STORMS COULD BECOME STRONG OR SEVERE.  THE MAIN
SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.  THE
HIGHEST THREAT OF SEVERE WEATHER IS EXPECTED TO BE SOUTH OF THE OHIO
RIVER THIS AFTERNOON INTO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW PRESSURE WILL MOVE ACROSS NORTHERN INDIANA ON FRIDAY.
SCATTERED THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON AND EVENING
AHEAD OF A COLD FRONT. STRONG INSTABILITY AND MOISTURE MAY ALLOW
SOME OF THESE STORMS TO BECOME SEVERE...WITH ISOLATED OCCURRENCES
OF LARGE HAIL AND DAMAGING WINDS.

THUNDERSTORMS ARE POSSIBLE MONDAY...WITH LIGHTNING AND BRIEF HEAVY
RAIN ACCOMPANYING ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS KENTUCKY ARE REQUESTED TO REPORT ANY LARGE HAIL
OR DAMAGING WINDS THIS AFTERNOON TO THE NATIONAL WEATHER SERVICE.

RAS/JSD/MJ

In the hours before

Special weather statement, Mar 28, 12:52 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
152 PM EDT WED MAR 28 2012

INZ076-077-090-281830-
HARRISON-ORANGE-WASHINGTON-
152 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF PAOLI...AND MOVING EAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PAOLI...
  HARDINSBURG AND REGO...
  ROSEBUD...
  ORGAN SPRINGS AND FREDERICKSBURG...
  PALMYRA AND SHORTS CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3860 8599 3842 8600 3842 8603 3838 8603
      3839 8626 3841 8625 3842 8626 3842 8631
      3839 8631 3840 8653 3855 8652
TIME...MOT...LOC 1753Z 272DEG 39KT 3846 8640

EER
Special weather statement, Mar 28, 1:27 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT WED MAR 28 2012

INZ084-090-281900-
CRAWFORD-HARRISON-
227 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENGLISH...AND MOVING EAST AT 45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ENGLISH...
  CURBY AND PILOT KNOB...
  MILLTOWN...
  FRENCHTOWN AND FAIRDALE...
  RAMSEY AND CENTRAL BARREN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3838 8604 3821 8607 3828 8656 3839 8652
TIME...MOT...LOC 1827Z 275DEG 41KT 3832 8647

EER
Special weather statement, Mar 28, 1:50 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT WED MAR 28 2012

KYZ037-043-281915-
HARRISON-NICHOLAS-
250 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PEA
SIZE HAIL...AND 40 MPH WINDS...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF CYNTHIANA...AND MOVING EAST AT
35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PEA SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SUNRISE AND ODDVILLE...
  CLAYSVILLE AND VENUS...
  BUENA VISTA...
  BAREFOOT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3844 8445 3857 8441 3858 8421 3857 8419
      3856 8420 3855 8416 3851 8418 3850 8416
      3848 8415 3844 8400 3844 8397 3842 8394
      3839 8393
TIME...MOT...LOC 1850Z 274DEG 31KT 3853 8432

RS
Special weather statement, Mar 28, 1:54 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
254 PM EDT WED MAR 28 2012

KYZ030-034-281930-
JEFFERSON-SHELBY-
254 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JEFFERSONVILLE...AND MOVING EAST AT 45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ST. MATTHEWS...
  LYNDON...
  LOUISVILLE...
  JEFFERSONTOWN...
  ANCHORAGE...
  FISHERVILLE...
  CONNER AND L S PARK...
  SIMPSONVILLE AND MONTCLAIR...
  JOYES...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
133 AND 137.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
1 AND 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3812 8529 3822 8582 3829 8581 3829 8578
      3827 8574 3830 8568 3832 8552 3829 8546
      3830 8545 3830 8542 3829 8541 3831 8539
      3830 8534 3834 8530
TIME...MOT...LOC 1854Z 275DEG 41KT 3825 8571

EER

The radar

The Louisville radar (KLVX), 33 km away, was scanning. The volume nearest the first event began at 18:57 UTC.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Jefferson

When
March 28, 1:57 PM EST
Where
Jefferson County, 1.48 mi NNW of Audubon Park
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.220, -85.740

One inch hail was reported at the Presbyterian Theological Seminary.

Hail, Jefferson

When
March 28, 2:05 PM EST
Where
Jefferson County, 0.54 mi W of St Matthews
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.250, -85.640

A spotter reported one inch hail in Seneca Gardens.

Hail, Jefferson

When
March 28, 2:10 PM EST
Where
Jefferson County, 0.69 mi N of Jeffersontown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.210, -85.570

Hail, Jefferson

When
March 28, 2:13 PM EST
Where
Jefferson County, 0.69 mi S of Woodland Hills
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.240, -85.520

Hail, Jefferson

When
March 28, 2:17 PM EST
Where
Jefferson County, 0.53 mi SSE of Avoca
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.243, -85.496

Hail, Scott

When
March 28, 2:58 PM EST
Where
Scott County, 0.88 mi NE of White Sulpher
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.210, -84.690

Hail up to the size of quarters fell for around 8 minutes and covered the ground.

Hail, Scott

When
March 28, 2:58 PM EST
Where
Scott County, 1.48 mi NNW of White Sulpher
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.220, -84.710

Hail up to the size of quarters fell along Highway 460 in far western Scott County.

Hail, Scott

When
March 28, 3:12 PM EST
Where
Scott County, Georgetown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.200, -84.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363134, 363135, 363136, 363137, 363138, 363140, 363141, 363142.